m+Medelevator.RU
← Поиск публикаций
The American journal of emergency medicine · 2022

A Phenytoin-Induced Ataxia Mimicking a Stroke.

Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Urushidani Seigo

Аннотация

Acute ataxia is commonly the chief complaint among patients visiting the emergency department (ED). It has multiple causes including infection and immunity-related, metabolic, vascular, and organic causes. Therefore, treating physicians should consider the severity and timing of onset in relation to the initial screening tests when making a differential diagnosis, and must be careful not to miss cases that require urgent treatment, such as stroke and drug-induced ataxia. In this report, we describe the case of a 53-year-old woman with recurrent acute ataxia. She had a history of epilepsy but had not had a seizure for over 10 years. She presented to the ED with ataxia that had started the previous evening. She reported two previous episodes of acute ataxia 14 and 4 days previously. She had visited two different hospitals, and undergone two head magnetic resonance imaging (MRI) scans which showed no evidence of a stroke, and had been diagnosed with transient ischemic attacks (TIAs) at both hospitals. She underwent a third head MRI during the ED visit, which again revealed no evidence of a stroke. The plasma levels of phenytoin, carbamazepine, and valproic acid were 21.2 μg/mL (normal range: 7-20 μg/mL), 2.1 μg/mL (normal range: 5-10 μg/mL), and 33.5 μg/mL (normal range: 50-100 μg/mL), respectively. She was finally diagnosed with ataxia due to phenytoin toxicity. Her symptoms improved soon after the phenytoin dose was reduced and did not recur during a year of follow-up.

Предметные рубрики MeSH